From Moorhead, Minnesota:
My five year old daughter was diagnosed a year ago with type 1 diabetes. She seems to still be in a honeymoon period, as she only has one shot of 6 units of NPH in the morning. This lasts her through supper time, then at bedtime snack she is usually in the 200s mg/dl [11.1 mmol/L] and the same at 3 am. Even at those high numbers, her morning sugar is in the low 100s mg/dl [5.6 mmol/L]. Should she be having an injection to cover those two time frames when she is high or will she just end up going too low by morning, since she goes down on her own anyway? Her last A1c was 7.4%, so overall, I think she's doing okay on her current dose. I just don't know if it could be better.
With a five year old, I would probably more about preventing hypoglycemia than preserving islet cell function by keeping glucoses down. Still, you might give a unit or so of Humalog at supper and still be okay in the morning. The NPH is actually over and she is running on her own insulin most likely. Don't over do it though, and definitely discuss it with your diabetes team before trying it.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.